Thunderstorm Wind, Woodward
- When
- July 12, 4:30 PM CST
- Where
- Woodward County, 3.1 mi WSW of Woodward
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.410, -99.440
The afternoon of the 12th saw scattered summertime thunderstorms form across western and northern Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
The afternoon of the 12th saw scattered summertime thunderstorms form across western and northern Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 12, 2:17 PM CST, 2 hours 13 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 317 PM CDT Thu Jul 12 2018 .DISCUSSION... Diurnally-enhanced convection will continue through Friday, in the weak southerly flow covering the southern Plains. Starting this weekend, attention will turn more to northern Oklahoma and areas to the north, as a series of upper-level troughs moves across the Kansas area. This will result in higher rain chances across northern Oklahoma for much of the remainder of the forecast period. Meanwhile, the large upper-level ridge, now centered over Illinois, will gradually shift southwest. As it does so, this will help suppress convection (except as noted above), and will result in warmer temperatures. This will push heat indices close to Heat Advisory levels over the next day or two, and probably will cross into Advisory levels over at least the eastern part of our area Sunday and Monday. Later, the upper ridge shifts even farther west, putting Oklahoma/north Texas into northwest flow aloft. This may be favorable Monday night for MCS development over Kansas. If this happens, it could easily affect north-central Oklahoma Monday night into early Tuesday. While the northwest flow aloft is projected to continue through the rest of next week, the surface conditions will be less favorable for MCS development near Oklahoma. Late in the week, both the GFS and the ECMWF suggest a stronger wave that could bring a cold front into Oklahoma (and possibly even north Texas). This seems aggressive for July, so confidence isn't overly high for this scenario yet. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 74 96 75 98 / 10 20 10 10 Hobart OK 75 99 76 100 / 20 20 10 10 Wichita Falls TX 75 98 75 99 / 20 20 10 10 Gage OK 73 97 73 98 / 20 20 20 20 Ponca City OK 76 98 76 99 / 10 10 10 10 Durant OK 75 96 75 96 / 20 20 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 14/23
Hazardous Weather Outlook National Weather Service Norman OK 1156 AM CDT Thu Jul 12 2018 OKZ004>048-050>052-TXZ083>090-131200- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1156 AM CDT Thu Jul 12 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Scattered thunderstorms are expected today and tonight across southern Oklahoma and adjacent parts of of northern Texas. .Heat... Heat index values will rise to 104 this afternoon across central Oklahoma from the northern to southern border. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Scattered thunderstorms are expected Friday, and in northern Oklahoma next Monday through Wednesday. .Heat... Much of Oklahoma and northern Texas will have afternoon heat index values above 100 through much of next week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
349 PM CDT THU JUL 12 2018
OKZ040>042-122115-
Garvin OK-Pontotoc OK-Murray OK-
349 PM CDT THU JUL 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR east central Garvin...western
Pontotoc and northeastern Murray Counties Until 415 PM CDT....
AT 344 PM CDT, a strong thunderstorm was located near Roff, moving
northwest at 15 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Locations impacted include...
Ada, Byng, Roff, Fitzhugh, Hickory, Fittstown and Vanoss.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3451 9680 3467 9708 3478 9696 3487 9674
3486 9673 3486 9672 3487 9669 3451 9655
TIME...MOT...LOC 2044Z 133DEG 13KT 3462 9679
MAHALESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
358 PM CDT THU JUL 12 2018
OKZ047-122130-
Johnston OK-
358 PM CDT THU JUL 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR central Johnston County Until 430
PM CDT....
AT 354 PM CDT, a strong thunderstorm was located 4 miles north of
Milburn, moving northwest at 15 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Locations impacted include...
Tishomingo, Milburn, Bromide, Connerville, Pontotoc, Fillmore and
Reagan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3419 9661 3436 9683 3451 9670 3450 9655
3446 9651 3442 9651 3442 9647 3431 9640
3430 9641
TIME...MOT...LOC 2054Z 129DEG 12KT 3430 9657
MAHALESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 401 PM CDT THU JUL 12 2018 OKZ011-122130- Major OK- 401 PM CDT THU JUL 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR eastern Major County Until 430 PM CDT.... AT 358 PM CDT, a strong thunderstorm was located near Isabella, moving north at 10 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3620 9823 3620 9845 3646 9850 3645 9817 TIME...MOT...LOC 2058Z 181DEG 10KT 3628 9834 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 513 PM CDT THU JUL 12 2018 OKZ010-122245- Woodward OK- 513 PM CDT THU JUL 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Woodward County Until 545 PM CDT.... AT 512 PM CDT, a strong thunderstorm was located 6 miles northwest of Sharon, moving north at 15 MPH. HAZARDS INCLUDE... Wind gusts to 40 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3626 9930 3623 9952 3646 9958 3648 9928 TIME...MOT...LOC 2212Z 171DEG 14KT 3633 9942 30
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
521 PM CDT THU JUL 12 2018
OKZ048-122245-
Atoka OK-
521 PM CDT THU JUL 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Atoka County Until
545 PM CDT....
AT 519 PM CDT, a strong thunderstorm was located 5 miles east of
Stringtown, moving northwest at 15 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Heavy rain that can lead to reduced visibility...
Locations impacted include...
Stringtown, Wardville, Atoka Reservoir, Chockie and McGee Creek Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3434 9579 3432 9598 3451 9609 3467 9609
3468 9607 3468 9593
TIME...MOT...LOC 2219Z 145DEG 15KT 3449 9596
MAHALESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 525 PM CDT THU JUL 12 2018 OKZ005-006-122300- Alfalfa OK-Woods OK- 525 PM CDT THU JUL 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Alfalfa and northeastern Woods Counties Until 600 PM CDT.... AT 522 PM CDT, a strong thunderstorm was located 4 miles west of Capron, moving north at 15 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3684 9854 3684 9877 3700 9880 3700 9851 TIME...MOT...LOC 2222Z 179DEG 14KT 3692 9866 30
The Vance AFB radar (KVNX), 123 km away, was scanning. The volume nearest the first event began at 22:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 771643.